Donate Now
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Spotting

 - UBBFriend: Email this page to someone!    
Author Topic: Spotting
Smiley64
Activist
Member # 34285

Icon 1 posted      Profile for Smiley64     Send New Private Message       Edit/Delete Post 
I have been using the same brand of birth control pill for over 3 years now, and for some reason this time, I am experiencing some spotting. I will be on the placebo week next week, and I know spotting can occur, but I wasn't sure if I should be concerned where I never have before the whole time I have been on it and where no external factors have changed. It wouldn't be a sign of possible pregnancy, would it?
Posts: 169 | From: usa | Registered: Jun 2007  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
You can read here about how problematic it is to even be talking pregnancy "signs": Chicken Soup for the Pregnancy Symptom Freakout's Soul.

Spotting is a possible side effect of the pill, and side effects can happen at any time when you are using a medication, even if they have not for years of using them in the past.

If you have been having the kind of sex that can result in pregnancy, since the pill is not 100% effective, as no method is, if you miss a withdrawal bleed, or are just concerned about a possible pregnancy, the only sound next step is always to test.

If you are engaging in sex without also safer sex -- condoms and testing for everyone -- then I'd just get current with your testing, to be sure the spotting isn't about an infection, but otherwise, what's most likely is you are just experiencing a side effect.

[ 03-05-2014, 07:19 PM: Message edited by: Heather ]

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Sam W
Scarleteen Volunteer
Member # 108189

Icon 1 posted      Profile for Sam W     Send New Private Message       Edit/Delete Post 
You are correct that spotting can be a side effect of birth control pills, so that is probably what is occurring here.

As to whether or not it's a sign of pregnancy: first, have you engaged in any behaviors that carry that risk lately? And, only a minority of women will experience any type of bleeding when pregnant, so it is not that common of a side effect (a far, far greater indicator is a missing period)

Posts: 1292 | Registered: Aug 2013  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3